Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Existence and uniqueness for the linear Koiter model for shells with little regularity


Authors: Adel Blouza and Hervé Le Dret
Journal: Quart. Appl. Math. 57 (1999), 317-337
MSC: Primary 74K25; Secondary 74G25, 74G30
DOI: https://doi.org/10.1090/qam/1686192
MathSciNet review: MR1686192
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a simple proof of existence and uniqueness of the solution of the Koiter model for linearly elastic thin shells whose midsurfaces can have charts with discontinuous second derivatives. The proof is based on new expressions for the linearized strain and change of curvature tensors. It also makes use of a new version of the rigid displacement lemma under hypotheses of regularity for the displacement and the midsurface of the shell that are weaker than those required by earlier proofs.


References [Enhancements On Off] (What's this?)

  • [1] M. Bernadou, Méthodes d'éléments finis pour les problèmes de coques minces, RMA, Masson, Paris, 1994
  • [2] M. Bernadou and P. G. Ciarlet, Sur l'ellipticité du modèle linéaire de coques de W. T. Koiter, in Computing Methods in Applied Sciences and Engineering (Second Internat. Sympos., Versailles, 1975), R. Glowinski and J.-L. Lions (eds.), Lecture Notes in Economics and Math. Systems, vol. 134, Springer-Verlag, Berlin, 1976, pp. 89-136 MR 0478954
  • [3] M. Bernadou, P. G. Ciarlet, and B. Miara, Existence theorems for two-dimensional linear shell theories, J. Elasticity 34, 111-138 (1994) MR 1288854
  • [4] A. Blouza, Existence et unicité pour le modèle de Naghdi pour une coque peu régulière, C. R. Acad. Sci. Paris 324, Série I, 839-844 (1997) MR 1446590
  • [5] A. Blouza and H. Le Dret, Sur le lemme du mouvement rigide, C. R. Acad. Sci. Paris 319, Série I, 1015-1020 (1994) MR 1302809
  • [6] A. Blouza and H. Le Dret, Existence et unicité pour le modèle de Koiter pour une coque peu régulière, C. R. Acad. Sci. Paris 319, Série I, 1127-1132 (1994) MR 1305688
  • [7] D. Choi, Rigidité infinitésimale d'un type de pli d'une surface en déplacement inextensionnel, C. R. Acad. Sci. Paris 317, Série I, 323-327 (1993) MR 1233436
  • [8] D. Choi and E. Sanchez-Palencia, Rigidification de surfaces réglées par des plis. Application à la statique et à la dynamique des coques élastiques minces, C. R. Acad. Sci. Paris 317, Série I, 415-422 (1993) MR 1235460
  • [9] P. G. Ciarlet and B. Miara, On the ellipticity of linear shell models, Z. Angew. Math. Phys. 43, 243-253 (1992) MR 1162726
  • [10] E. Cosserat and F. Cosserat, Théorie des corps déformables, Hermann, Paris, 1909
  • [11] P. Destuynder, Sur une justification des modèles de plaques et de coques par les méthodes asymptotiques, Doctoral dissertation, Université Pierre et Marie Curie, Paris, 1980
  • [12] P. Destuynder and A. Saïdi, Smart materials and flexible structures, to appear in European Journal of Mechanics, A/Solids
  • [13] P. Destuynder and M. Salaün, Une formulation variationnelle mixte pour les modèles généraux de coques minces, C. R. Acad. Sci. Paris 310, Série I, 215-220 (1990) MR 1046908
  • [14] P. Destuynder and M. Salaün, A mixed formulation for a general shell model, Mat. Apl. Comput. 10, 161-190 (1991) MR 1172091
  • [15] G. Geymonat and E. Sanchez-Palencia, On the rigidity on certain surfaces with folds and applications to shell theory, Arch. Rational Mech. Anal. 129, 11-45 (1995) MR 1328470
  • [16] N. Kerdid and P. Mato-Eiroa, Conforming finite element approximation for shells with little regularity, to appear MR 1649148
  • [17] W. T. Koiter, On the foundations of the linear theory of thin elastic shells, Proc. Kon. Ned. Akad. Wetensch. B73, 169-195 (1970)
  • [18] P. Le Tallec and S. Mani, Analyse numérique d'un modèle de coques de Koiter discrétisé en base cartésienne par éléments finis DKT, RAIRO Modél. Math. Anal. Numér. 32, 433-450 (1998) MR 1636368
  • [19] P. Rougée, Équilibre des coques élastiques minces inhomogènes en théorie non linéaire, Doctoral dissertation, Université de Paris, 1969
  • [20] R. Valid, La mécanique des milieux continus et le calcul des structures, Eyrolles, Paris, 1977
  • [21] I. N. Vekua, Generalized Analytic Functions, Pergamon Press, Oxford, 1962 MR 0150320

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 74K25, 74G25, 74G30

Retrieve articles in all journals with MSC: 74K25, 74G25, 74G30


Additional Information

DOI: https://doi.org/10.1090/qam/1686192
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society